MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS SYPHILIS REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS SYPHILIS REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6177333
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that discordant, reactive syphilis (syph2) results were obtained when two samples from the same patient were tested using vitros syph2 lot 0020 on a vitros 5600 integrated system.The results for the patient were discordant when compared to non-vitros syph results for the patient.The customer made no indication issues with quality control (qc) results from vitros syph2 lot 0020 testing around the time of the event and indicated qc results were within acceptable limits.Additionally, ongoing tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros syph2 lot 0020.As no diagnostic precision testing was conducted to verify the performance of the vitros 5600 integrated system, an instrument-related issue cannot be completely ruled out as a contributor to the event.However, there was no evidence of instrument-related issues and there was no report of any issues with vitros syph2 results from qc testing on the instrument.It is possible method to method differences contributed to the discordant, reactive vitros syph2 results, however, this could not be confirmed.The vitros syph2 results from testing of a sample from the patient using a non-specific antibody blocking tube (nabt) suggests nonspecific interference is an unlikely cause of the event.However, an interferent in the patient sample cannot be completely ruled out as a contributor to the event as no further investigational testing was conducted to rule out a sample specific interferent.A definitive assignable cause could not be determined.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report that discordant, reactive syphilis (syph2) results were obtained when two samples from the same patient were tested using vitros syph2 lot 0020 on a vitros 5600 integrated system.The results for the patient were discordant when compared to non-vitros syph results for the patient.Patient 1, results of 1.74 and 2.47 s/c (reactive) versus the non-vitros syph results of negative biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, reactive vitros syph2 results for the patient were not reported from the laboratory.There has been no allegation of patient harm as a result of this event.This report is number one of two 3500a forms being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS SYPHILIS REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22140612
Report Number3007111389-2025-00068
Device Sequence Number7356584
Product Code LIP
UDI-Device Identifier10758750035052
UDI-Public(01)10758750035052(17)250610(11)241114(10)0020
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2025
Device Catalogue Number6177333
Device Lot Number0020
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Initial Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown